Techno Press
You logged in as

Coupled Systems Mechanics   Volume 2, Number 2, June 2013, pages 159-174
Nonlinear stability and bifurcations of an axially accelerating beam with an intermediate spring-support
Mergen H. Ghayesh and Marco Amabili

Abstract     [Buy Article]
    The present work aims at investigating the nonlinear dynamics, bifurcations, and stability of an axially accelerating beam with an intermediate spring-support. The problem of a parametrically excited system is addressed for the gyroscopic system. A geometric nonlinearity due to mid-plane stretching is considered and Hamilton\'s principle is employed to derive the nonlinear equation of motion. The equation is then reduced into a set of nonlinear ordinary differential equations with coupled terms via Galerkin\'s method. For the system in the sub-critical speed regime, the pseudo-arclength continuation technique is employed to plot the frequency-response curves. The results are presented for the system with and without a three-to-one internal resonance between the first two transverse modes. Also, the global dynamics of the system is investigated using direct time integration of the discretized equations. The mean axial speed and the amplitude of speed variations are varied as the bifurcation parameters and the bifurcation diagrams of Poincare maps are constructed.
Key Words
    axially moving beams; nonlinear dynamics; additional spring-support
Mergen H. Ghayesh and Marco Amabili: Department of Mechanical Engineering, McGill University, Montreal, Quebec, Canada H3A 0C3

Techno-Press: Publishers of international journals and conference proceedings.       Copyright © 2020 Techno Press
P.O. Box 33, Yuseong, Daejeon 305-600 Korea, Tel: +82-42-828-7996, Fax : +82-42-828-7997, Email: